Alert archive / Oregon / High Wind Watches in 2016

High Wind Watch 6, NWS Medford, OR

February 16, 2016Siskiyou County, California; Klamath County, Lake County, Oregon

NWS Medford, OR issued this high wind watch at Feb 16, 2016, 2:22 AM PST for Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Feb 17, 2016, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 16, 2016, 2:22 AM PST (10:22 UTC)
In effect from
Feb 17, 2016, 10:00 AM PST
Expired
Feb 16, 2016, 2:44 PM PST
In force
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2016-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2016-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

095 
WWUS76 KMFR 161022
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
222 AM PST TUE FEB 16 2016

CAZ081-162330-
/O.NEW.KMFR.HW.A.0006.160217T1800Z-160218T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
222 AM PST TUE FEB 16 2016

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* WINDS: SOUTH WINDS 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH.

* TIMING: LATE MONDAY MORNING THROUGH EARLY WEDNESDAY EVENING.

* LOCATIONS INCLUDE: WEED.

* IMPACTS: STRONG WINDS WILL AFFECT PRIMARILY HIGH PROFILE
  VEHICLES TRAVELING IN THE SHASTA VALLEY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ030-031-162330-
/O.NEW.KMFR.HW.A.0006.160217T1800Z-160218T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
222 AM PST TUE FEB 16 2016

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60
  MPH.

* TIMING: LATE MONDAY MORNING THROUGH WEDNESDAY EVENING.

* LOCATIONS INCLUDE: THE SUMMER VALLEY AND THE WARNERS.

* IMPACTS: STRONG WINDS WILL AFFECT PRIMARILY HIGH PROFILE
  VEHICLES TRAVELING ON HIGHWAYS 31...395 AND HIGHWAY 140 EAST OF
  LAKEVIEW.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
SVEN
2 follow-up statements
535 
WWUS76 KMFR 161300
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
500 AM PST TUE FEB 16 2016

CAZ081-170100-
/O.CON.KMFR.HW.A.0006.160217T1800Z-160218T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
500 AM PST TUE FEB 16 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

* WINDS: SOUTH WINDS 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 
  MPH. 

* TIMING: LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* LOCATIONS INCLUDE: WEED.

* IMPACTS: STRONG WINDS WILL AFFECT PRIMARILY HIGH PROFILE 
  VEHICLES TRAVELING IN THE SHASTA VALLEY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ030-031-170100-
/O.CON.KMFR.HW.A.0006.160217T1800Z-160218T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
500 AM PST TUE FEB 16 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 
  MPH. 

* TIMING: LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* LOCATIONS INCLUDE: THE SUMMER VALLEY AND THE WARNERS.

* IMPACTS: STRONG WINDS WILL AFFECT PRIMARILY HIGH PROFILE 
  VEHICLES TRAVELING ON HIGHWAYS 31...395 AND HIGHWAY 140 EAST 
  OF LAKEVIEW.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FB
560 
WWUS76 KMFR 162244
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
244 PM PST TUE FEB 16 2016


CAZ081-171045-
/O.UPG.KMFR.HW.A.0006.160217T1800Z-160218T0300Z/
/O.NEW.KMFR.HW.W.0007.160217T1800Z-160218T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
244 PM PST TUE FEB 16 2016

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS: SOUTH WINDS 30 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* TIMING: LATE WEDNESDAY MORNING THROUGH EARLY WEDNESDAY EVENING.

* LOCATIONS INCLUDE: WEED AND SOUTHEASTERN PORTIONS OF THE SHASTA
  VALLEY.

* IMPACTS: STRONG WINDS WILL AFFECT PRIMARILY HIGH PROFILE
  VEHICLES TRAVELING ALONG INTERSTATE 5...HIGHWAY 97...AND OTHER
  ROADWAYS IN THE SHASTA VALLEY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

ORZ030-031-171045-
/O.UPG.KMFR.HW.A.0006.160217T1800Z-160218T0600Z/
/O.NEW.KMFR.HW.W.0007.160217T1800Z-160218T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
244 PM PST TUE FEB 16 2016

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* WINDS: SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING: LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY TO SUMMER
  LAKE...AND THE MOUNTAINS IN EASTERN KLAMATH COUNTY AND LAKE
  COUNTY...INCLUDING THE WARNER AND FREMONT RANGES.

* IMPACTS: STRONG WINDS WILL AFFECT PRIMARILY HIGH PROFILE
  VEHICLES TRAVELING ON HIGHWAYS 31 AND 395...AND HIGHWAY 140
  EAST OF LAKEVIEW.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

CAZ085-171045-
/O.NEW.KMFR.HW.W.0007.160217T1800Z-160218T0600Z/
MODOC COUNTY-
244 PM PST TUE FEB 16 2016

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY. 

* WINDS: SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING: LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* LOCATIONS INCLUDE: MOUNTAINS AND HIGH TERRAIN OF EASTERN MODOC
  COUNTY...INCLUDING THE WARNER MOUNTAINS.

* IMPACTS: STRONG WINDS WILL PRIMARILY AFFECT HIGH PROFILE
  VEHICLES TRAVELING ON HIGHWAY 299 NEAR CEDAR PASS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Feb 15, 9:07 PM PST, 5 hours 15 minutes earlier.

Area forecast discussion, Feb 15, 9:07 PM PST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
907 PM PST MON FEB 15 2016

.DISCUSSION...
NO UPDATES ARE NEEDED THIS EVENING.

WE EXPECT VALLEY FOG TO FORM AGAIN TONIGHT WITH OVERNIGHT LOWS A
GOOD 5 TO EVEN 10 DEGREES FAHRENHEIT COOLER THAN WERE OBSERVED THIS
MORNING. IT WILL BE MILD AGAIN ON TUESDAY, WITH HIGHS THE SAME TO
ABOUT 5 DEGREES WARMER THAN WAS OBSERVED TODAY, WITH 50S AND 60S
EXPECTED IN THE VALLEYS.

A SERIES OF FRONTAL SYSTEMS WEDNESDAY THROUGH THE WEEKEND WILL
BRING A RETURN TO MORE SEASONABLE CONDITIONS, THOUGH IT WILL STILL
BE A FEW DEGREES WARMER THAN NORMAL DUE TO WARMER OVERNIGHT LOWS
RELATED TO CLOUD COVER. EXPECT WE'LL HAVE WIND AND MOUNTAIN SNOW
HEADLINES FOR THIS STORM SERIES.

NEXT WEEK THERE HAS BEEN A TREND TOWARD SOME FAIRLY WEAK AND MILD
FRONTAL SYSTEMS REACHING OUR AREA. AN INCREASINGLY ACTIVE JET
STREAM ACROSS THE PACIFIC BECKONS MORE PRECIPITATION FOR AS WE
MOVE BEYOND ABOUT DAY 9, FEBRUARY 25TH. BTL

&&

.AVIATION...FOR THE 16/00Z TAF CYCLE...EXCEPT FOR THE IMMEDIATE
COAST WHERE ONSHORE FLOW INDUCED STRATUS WITH IFR CIGS/VIS REMAINS
IN PLACE, LOW CLOUDS CLEARED OUT THIS AFTERNOON, AND VFR CONDITIONS
WILL CONTINUE THROUGH THE EVENING. WITH LITTLE CHANGE IN THE
VERTICAL PROFILES OR BOUNDARY LAYER MOISTURE OVER THE LAST 24 HOURS,
IT SEEMS LOGICAL TO EXPECT SIMILAR CONDITIONS TO LAST NIGHT AT AREA
TERMINALS. THUS, 16/00Z TAFS WERE UPDATED TO REFLECT THE DEVELOPMENT
OF LIFR CIGS/VIS IN RADIATION FOG IN VALLEY LOCATIONS INCLUDING
KRBG, KMFR, AND KLMT. LIKE LAST NIGHT, KOTH SHOULD LIFT TO A LOW
STRATUS DECK OVERNIGHT AS WINDS BECOME SOUTHEAST. -WRIGHT

&&

MARINE...UPDATED 850 PM PST MON FEB 15, 2016...RELATIVELY LIGHT
WINDS AND SEAS WILL CONTINUE THROUGH TUESDAY AFTERNOON. A WEST
SWELL WILL BUILD TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. THE
MUCH BIGGER CHANGE COMES WEDNESDAY AFTERNOON WHEN THE FIRST IN A
SERIES OF POTENTIALLY STRONG FRONTS ARRIVES. GALES ARE POSSIBLE
WITH WEDNESDAY'S FRONT AS WELL AS WITH SUBSEQUENT FRONTS ON
THURSDAY AND FRIDAY. AT THIS TIME, FRIDAY'S FRONT LOOKS
PARTICULARLY STRONG. GALES ARE LIKELY WITH THIS FRONT, AND STORM
FORCE WINDS ARE ALSO POSSIBLE. CONFIDENCE IN THE PATTERN CHANGE TO
STORMY WEATHER IS HIGH, BUT THE SPECIFICS OF EACH FRONT ARE LESS
UNCERTAIN. HOWEVER, MODELS HAVE TRENDED STRONGER WITH ALL THE
FRONTS, AND AGREEMENT IS HIGH ENOUGH TO WARRANT A GALE WATCH FOR
THE ENTIRE SERIES OF FRONTS. IF MODEL TRENDS CONTINUE, DO NOT BE
SURPRISED IF THE GALE WATCH FOR FRIDAY IS UPGRADED TO A STORM
WATCH OR WARNING. WEST SWELL IS EXPECTED TO PEAK THURSDAY
AFTERNOON AROUND 21 FEET AT 14 SECONDS. LATE FRIDAY MORNING
SOUTHWEST WIND SEAS ARE EXPECTED TO PEAK AROUND 17 FEET AT 10
SECONDS. ACTIVE WEATHER LOOKS AS IF IT WILL CONTINUE INTO THE
MIDDLE OF NEXT WEEK. BTL/WRIGHT

&&

.PREV DISCUSSION... /ISSUED 518 PM PST MON FEB 15 2016/

AVIATION...FOR THE 16/00Z TAF CYCLE...EXCEPT FOR THE IMMEDIATE
COAST WHERE ONSHORE FLOW INDUCED STRATUS WITH IFR CIGS/VIS REMAINS
IN PLACE, LOW CLOUDS CLEARED OUT THIS AFTERNOON, AND VFR
CONDITIONS WILL CONTINUE THROUGH THE EVENING. WITH LITTLE CHANGE
IN THE VERTICAL PROFILES OR BOUNDARY LAYER MOISTURE OVER THE LAST
24 HOURS, IT SEEMS LOGICAL TO EXPECT SIMILAR CONDITIONS TO LAST
NIGHT AT AREA TERMINALS. THUS, 16/00Z TAFS WERE UPDATED TO REFLECT
THE DEVELOPMENT OF LIFR CIGS/VIS IN RADIATION FOG IN VALLEY
LOCATIONS INCLUDING KRBG, KMFR, AND KLMT. LIKE LAST NIGHT, FOG AT
KOTH SHOULD LIFT TO A LOW STRATUS DECK OVERNIGHT AS WINDS BECOME
SOUTHEAST. -WRIGHT

PREV DISCUSSION... /ISSUED 247 PM PST MON FEB 15 2016/

SHORT TERM...A RIDGE IS BUILDING INTO THE AREA TODAY AND TODAY
THEN PERSIST THROUGH TUESDAY. A CHANGE TO A WET AND COOL PATTERN
IS THEN IN STORE WEDNESDAY AND THURSDAY. AN UPPER TROUGH IS
FORECAST TO MOVE TOWARDS THE PACNW COAST TUESDAY NIGHT AND
WEDNESDAY. THIS WILL BRING A STRONG FRONTAL SYSTEM INTO THE AREA
WEDNESDAY AFTERNOON AND EVENING. BEHIND THE FRONT, EXPECT
WIDESPREAD SHOWERS WEDNESDAY NIGHT AND THURSDAY AND LOWERING SNOW
LEVELS AS THE UPPER TROUGH MOVES INLAND.

TODAY, THE UPPER RIDGE OVER THE AREA IS BRINGING DRY CONDITIONS
WITH MOSTLY CLEAR SKIES ACROSS INLAND AREAS. ALONG THE COAST,
AREAS OF LOW CLOUDS ARE EXPECTED TODAY THROUGH TOMORROW MORNING.
A FRONTAL SYSTEM WILL MOVE INLAND NORTH OF THE AREA TONIGHT AND
TUESDAY. THIS MAY BRING A SLIGHT CHANCE FOR LIGHT RAIN TO THE
DOUGLAS AND NORTHERN COOS COASTAL AREAS. OTHERWISE, EXPECT ANOTHER
DRY AND WARM DAY ON TUESDAY WITH HIGH CLOUDS OVER THE AREA.
INLAND VALLEYS WEST OF THE CASCADES WILL ALSO SEE AREAS OF LOW
CLOUDS AND FOG AGAIN TONIGHT AND TUESDAY MORNING...WITH CLEARING
IN THE LATE MORNING AND EARLY AFTERNOON ON TUESDAY. EASTERN
VALLEYS MAY SEE SOME LOCAL PATCHY FOG TONIGHT AND TUESDAY
MORNING.

TUESDAY NIGHT INTO WEDNESDAY, MODELS CONTINUE TO SHOW THE UPPER
LEVEL RIDGE MOVING EASTWARD AS AN UPPER TROUGH APPROACHES THE
PACNW COAST. A FAIRLY STRONG FRONT IS EXPECTED TO MOVE INLAND LATE
WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. LIGHT TO MODERATE
PRECIPITATION WILL SPREAD INLAND DURING THE DAY WEDNESDAY THEN
INCREASE LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING WITH THE
FRONTAL PASSAGE. MODELS ARE SHOWING SOME WEAK INSTABILITY AHEAD OF
THE FRONT AS IT MOVES INLAND, BUT HAVE KEPT THE CHANCE FOR
THUNDERSTORMS LIMITED OT THE COASTAL WATERS AND ALONG THE COAST
WHERE THERE IS COLD AIR ALOFT AND WHERE THE UPPER LEVEL
DIVERGENCE ARE GREATEST. AHEAD OF THE FRONT, A MODERATE TO STRONG
MID LEVEL JET COMBINED WITH AN INCREASING PRESSURE GRADIENT IS
EXPECTED TO RESULT IN GUSTY SOUTH WINDS IN THE MOUNTAINS, SHASTA
VALLEY AND SUMMER LAKE AREAS WEDNESDAY AFTERNOON AND EVENING. OF
NOTE, THE NAM CONTINUES TO SHOW THE POSSIBILITY OF STRONG WINDS
WITH GUSTS TO 60 MPH IN THE SOUTHERN SHASTA VALLEY. HOWEVER, THE
ECMWF AND GFS SUPPORT SLIGHTLY LOWER WINDS. WILL NEED TO MONITOR
THIS WITH FUTURE FORECASTS.

BEHIND THE FRONT, EXPECT WIDESPREAD SHOWERS AS THE UPPER TROUGH
GRADUALLY MOVES INLAND WEDNESDAY NIGHT AND THURSDAY. ALSO THE
SURFACE LOW WILL PUSH INLAND WEDNESDAY NIGHT AND THURSDAY MORNING,
NORTH OF THE AREA. AS COLD AIR MOVES INTO THE AREA, SNOW LEVELS
ARE FORECAST TO DROP FROM AROUND 6000 FEET LATE WEDNESDAY
AFTERNOON TO 3500 TO 4500 FEET WEDNESDAY NIGHT...THEN DOWN TO
3500 TO 4000 FEET THURSDAY MORNING. SHOWERS WILL BRING LIGHT TO
MODERATE SNOW ACCUMULATIONS TO THE HIGHER TERRAIN AND HIGHER
PASSES FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. IN THE
SOUTHERN OREGON CASCADES, EXPECT BETWEEN 5 AND 12 INCHES OF SNOW
OVER THIS 24 HOUR PERIOD...WITH LOCALLY HIGHER AMOUNTS OF 10 TO 16
INCHES IN THE CRATER LAKE AREA. IN THE SISKIYOUS, EXPECT AMOUNTS
RANGING FROM AROUND 3 INCHES NEAR SISKIYOU SUMMIT TO 6 TO 10
INCHES OVER THE HIGHER MOUNTAINS. AREAS NEAR MOUNT SHASTA CITY MAY
ALSO SEE MODERATE SNOW ACCUMULATIONS AROUND 2 TO 6 INCHES
WEDNESDAY NIGHT AND THURSDAY WITH HEAVY SNOW POSSIBLE ABOVE 4500
FEET. EAST OF THE CASCADES, EXPECT MAINLY LIGHT SNOW AROUND 1 TO 3
INCHES IN VALLEY LOCATIONS WITH MODERATE ACCUMULATIONS POSSIBLE
OVER THE MOUNTAINS. MODELS HAVE SHOWN VARIABILITY IN HOW MUCH SNOW
WILL OCCUR WITH THE SHOWERY PATTERN WEDNESDAY NIGHT AND THURSDAY.
SO CONFIDENCE IS ONLY MODERATE ON SNOWFALL AMOUNTS. WILL NEED TO
MONITOR THIS PERIOD FOR SNOW IMPACTS.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY NIGHT...MODELS HAVE COME
INTO REMARKABLE AGREEMENT CONCERNING THE VERY POTENT STORM SYSTEM
EXPECTED LATE THURSDAY NIGHT INTO FRIDAY. THE NEGATIVE TILT OF THE
UPPER LEVEL TROUGH IS A STRONG HINT THAT WINDS WILL BE STRONG WITH
THIS FRONT, NOT JUST ALONG THE COAST AND THE EAST SIDE, BUT ALSO
INTO THE VALLEYS OF THE WEST SIDE. UNFORTUNATELY, IT IS DIFFICULT TO
NAIL DOWN THE WIND SPEEDS AT THIS SMALL SCALE WHEN THE HIGH
RESOLUTION MODELS DO NOT COVER THE TIME PERIOD YET. THIS SHOULD
CHANGE IN THE COMING SHIFTS, HOWEVER, SO CONFIDENCE IN THE DETAILS
WILL INCREASE OVER THE NEXT FEW DAYS. FOR NOW, HAVE TRENDED WIND
SPEEDS TOWARDS A ROUGH APPROXIMATION OF WHAT CAN BE EXPECTED WITH
THIS TYPE OF SYSTEM. SHOULD MODEL SOLUTIONS CONTINUE IN THE CURRENT
TREND, WIND ADVISORIES ARE LIKELY FOR MUCH OF THE FORECAST AREA, AND
HIGH WIND WARNINGS ARE POSSIBLE, MAINLY IN THE NORMAL PROBLEM AREAS
OF THE COAST, HIGH TERRAIN OF THE EAST SIDE, AND THE SHASTA VALLEY.

PRECIPITATION-WISE, THE FRONT WILL BRING THE MAIN BELT OF MOISTURE
THROUGH THE AREA FRIDAY MORNING. HOWEVER, THERE IS NOT AN OVERLY
IMPRESSIVE AMOUNT OF MOISTURE ASSOCIATED WITH THE SYSTEM, AND WHILE
PRECIPITATION COULD BE HEAVY AT TIMES, OVERLY HEAVY AMOUNTS ARE NOT
EXPECTED. ALSO, WITH THE STRONGER WINDS IN THE VALLEYS, DOWNSLOPING
WILL LIMIT PRECIPITATION THERE. BUT AGAIN, LACK OF RESOLUTION IN THE
MODEL SPECTRUM RIGHT NOW PREVENTS A DETAILED FORECAST, AND THIS
SHOULD IMPROVE OVER THE NEXT SEVERAL CYCLES. SNOW LEVELS THROUGHOUT
THE EVENT ARE FORECAST TO HOVER AROUND 4000 FEET OR SLIGHTLY LOWER.
THIS SHOULD PREVENT IMPACTS ON ALL BUT THE HIGHER PASSES OF THE
SISKIYOUS AND CASCADES. PRECIPITATION WILL TAPER TO SHOWERS FRIDAY
NIGHT INTO SATURDAY MORNING, DURING WHICH TIME SNOW LEVELS MAY DROP
TO AROUND 3000 FEET.

RIDGING AND HIGH PRESSURE WILL RETURN TO THE AREA SATURDAY AND
SUNDAY, AND WILL REMAIN IN CONTROL THROUGH THE EARLY PART OF NEXT
WEEK. HOWEVER, THERE IS A HINT IN THE MODELS THAT A WEAK WAVE WITHIN
THE UPPER LEVEL FLOW MAY ATTEMPT TO RIDE OVER THE RIDGE SOMETIME
SUNDAY NIGHT OR MONDAY. HAVE ADDED A SLIGHT CHANCE FOR PRECIPITATION
DURING THIS TIME TO COVER THE POSSIBILITY, BUT CONFIDENCE IS LOW,
ESPECIALLY GIVEN THE TIME RANGE AND THE OVERALL PATTERN.

TEMPERATURES WILL BE COLDER AND MORE SEASONABLE FRIDAY AND SATURDAY,
BUT THE BUILDING RIDGE WILL PUSH TEMPERATURES BACK TO ABOVE NORMAL
FOR THE REMAINDER OF THE TERM. -BPN

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...
- GALE WATCH FROM WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON FOR
  PZZ350-356-370-376.
- SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM TUESDAY TO 10
  AM PST WEDNESDAY FOR PZZ350-356-370-376.

BTL/CC/BPN/TRW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 2:44 PM PSTHigh Wind WarningMFRModoc, Siskiyou31 hr
Feb 16, 2:45 PM PSTWinter Storm WatchMFRSiskiyou12 hr
Feb 16, 2:45 PM PSTWinter Weather AdvisoryMFRSiskiyou49 hr
Feb 16, 3:08 PM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas55 hr

Nearby

High Wind Watches in Oregon, 2016High Wind Watches in California, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.